Stop Stomach Issues from Magnesium Citrate

Magnesium supplements are very safe by nature when you keep your dosages at a reasonable level (400 mg). Even when you exceed dosages of 400mg things are still very safe. The most common side effects of too much magnesium are stomach discomfort and diarrhea. Diarrhea is a side effect most common with the oxide form of magnesium but it can also occur from taking too much Mg citrate. However, there are easy ways to alleviate your stomach and diarrhea woes as far as citrate supplementation.

Lower Your Dose

The first thing you will want to try out is simply taking less magnesium citrate. Took 200 mg and experienced stomach and GI issues? Try taking half that dose. More is not always better and you may find that you can take less of this mineral and still reap the rewards it has to offer. Find the lowest optimal dose and stick with it. If you’re already getting benefits from Mg then why bother stepping up the dose further?

Spread Out Doses for Better Results

Many users of magnesium citrate, including myself, have reported better results by spreading out doses as opposed to loading up on one hefty dose at once. For example, instead of taking 400mg of citrate at once take two 200mg doses spread out by an hour or two. It’s tricky business because sometimes you can get away with taking more at once and sometimes you can’t. This method of delaying your dosages keeps the annoying stomach troubles and diarrhea at bay.

Another benefit of spreading out your Mg citrate is that you’ll keep your blood levels at a consistent level. On the other hand, if you take one huge dose at once you’ll spike your levels. There’s no immediate danger of taking a large amount of magnesium citrate all at once but it’s always nice to maintain the benefits of Mg supplementation throughout the day. This is especially useful for those with anxiety issues using citrate to help cope and keep calm.

Magnesium Glycinate Produces Less Stomach Issues

Another way you can harness the benefits of magnesium while bypassing stomach and GI issues is by using the form known as Mg glycinate. Magnesium glycinate is like citrate in that it has a high bioavailability (much of it is absorbed by your body) but it has one major advantage over citrate supplements. Essentially, magnesium glycinate causes much less stomach annoyances and diarrhea than citrate does.

Mg citrate still offers you all of the benefits of supplementing with this essential mineral but if you tend to get a lot of diarrhea when you use it then you might want to give glycinate a try. Remember, try to lower and spread out your doses of citrate first before giving up on it. If you have done these things and you’re still getting unwanted stomach troubles and diarrhea then definitely look into magnesium glycinate.

Looking for more information about the essential mineral that is magnesium? Want to read up on more information regarding Mg supplement’s benefits, uses, and helpful tips? Head on over to our to our wonderful resource page for this wonderful mineral now.

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>

Real Time Web Analytics
shares
Scroll To Top